MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-01-35
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the centrifugal pump 5 (cp5) emergency drive.The incident occurred in rionegro, colombia.The customer in not using the hlm since he's waiting for replacement of the device.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a failure occurred during hand crank process with a cp5 emergency drive unit.Reportedly, the transmission of the movement was not possible apparently for decoupling of the wire.The customer shared photos and video of the issue showing the damage of the wire cover and stated that device was not handled badly and it was not stored in bad conditions.There was no patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The unit was sent to the manufacturer for repair and the bowden cable has been replaced to solve the issue.All functional tests positively passed, and the unit was put back into service.Complaints database analysis revealed no similar event since unit installation in 2021.In order to prevent this issue, the ifu states that the drive shaft of the emergency unit should be stored in a horizontal position only and never be kinked.The most likely root cause of the claimed event is a rough handling by the user and/or use condition at customer site.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15638118
Report Number9611109-2022-00531
Device Sequence Number5882297
Product Code DWA
UDI-Device Identifier04033817900955
UDI-Public(01)04033817900955(11)210610
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-01-35
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown